no side effects from Lipitor

A message board to discuss personal experiences of Lipitor and its effects.

no side effects from Lipitor

Postby aeroguy » Fri Jan 09, 2009 4:12 pm

I'm new to this forum--just joined today.

I had angioplastys done on two arteries in November, 2005. Since then, I've been taking 40 mg per day of Lipitor.

My numbers have improved with each blood test, and as far as I know, I've had no side effects.

Six months ago, my insurance started to pay a lot less for each Rx, and took it off the forumulary list. So I tried Crestor for two weeks. A total disaster--enough side effects for ten drugs. I quickly went back to Lipitor.

Now our insurance has upped our copay again, so the doctor wrote me an Rx for Zocor. While the side effects after one week haven't been as bad as those of Crestor, they are still horrendous, so I've stopped taking the Zocor. I guess I have little choice but to bite the bullet and pay for the Lipitor.

Are there any members of this forum who have few or no side effects from Lipitor? I feel like a lone wolf. Or perhaps I should just consider myself to be lucky for not having any problems as a result of taking this drug.
aeroguy
 
Posts: 22
Joined: Wed Jan 07, 2009 6:59 pm
Location: Chicago

Postby Brian C. » Sun Jan 11, 2009 7:13 am

Hello aeroguy, for years my GP and I used to compete to see who could get their cholesterol down the lowest, both being on Lipitor. He always won and was able to do things that I couldn't, such as going on a Himalayan walk. Never admitted to any side-effects though looking dreadful. There has recently been discovered genetic differences which make some individuals particularly prone to muscle damage after only a short exposure to a statin but as far as I know nobody is being screened before being waltzed down the statin path.

The great Rock of Fact is that the cholesterol hypothesis has been repeatedly falsified over the years but this has been kept hush-hush for corporate profit reasons. The original study by Ancel Keys in the Forties was a blatant piece of junk science in which he carefully selected sample points that supported this hypothesis while quietly discarding those that didn't.

In recent years it has been shown that any positive effect statins have is entirely due to their anti-inflammatory action. This can be achieved by other means (diet & supplements) without playing Russian Roulette with your health.

Welcome to our little College of Knowledge. Like me, you will be transformed by what you learn here.

Brian.
Last edited by Brian C. on Mon Jan 12, 2009 3:01 am, edited 1 time in total.
Brian C.
 
Posts: 683
Joined: Tue Oct 24, 2006 7:00 am
Location: Ongar, UK

Postby peter s » Sun Jan 11, 2009 9:16 pm

I was on lipitor only a short time, 6-7 weeks, and cannot say for certain that I had any side effects. And I know several people who have taken it for two years or more who report no side effects. But I nevertheless decided it wasn't worth the risk and stopped taking it, not wanting to find out down the road that I had been doing damage all along and finally noticed it at the point it became irreversible or at least serious. My thinking FWIW is that something that interferes so profoundly with such a basic normal metabolic pathway cannot be good.
peter s
 
Posts: 80
Joined: Mon Sep 22, 2008 3:36 pm

Postby Cat Mom2 » Tue Feb 10, 2009 5:49 pm

If you'de asked me the first 5 years in it of I had side effects.. I would have said "no"... Now I know better, I actually had them start 2 weeks from swollowing the first pill and didn't connect it to the drug.. More and more showed up but I never connected the dots... Only when I quit and they got better or completely went away did I realize what had caused me all those problems.
Cat Mom2
 
Posts: 250
Joined: Wed Dec 20, 2006 4:18 pm

Postby Geebee » Thu Feb 12, 2009 7:31 am

I took 40mg of Lipitor for 4 to 5 years and as mentioned before if asked I would have said I had no side effects (in hind sight I think there were some minor issues), the doctors upped it to 80 mg and I started to slowly fall apart, by the time they had finished I had been on most brands and even a couple of Mg of any of them by the end would have me spiralling down further.
So basically dont let them raise your dose above 40mg, god I wish someone had told me that a few years ago.
Geebee
 
Posts: 14
Joined: Thu Feb 05, 2009 7:35 am

how about an update

Postby AceofSpd » Mon Sep 12, 2011 12:25 pm

"chance of muscle damage is 100% if a sensitive test is used"
So how about that update?
AceofSpd
 
Posts: 3
Joined: Fri Jun 20, 2008 12:17 pm
Location: Motor City

Postby lars999 » Mon Sep 12, 2011 2:33 pm

Aeroguy,

Some of my friends were once on Lipitor but, because of low or no insurance payment or approval for Lipitor, they changed to simvastatin generic. Most claim no adverse side effects, but some have had nasty and troubling adverse side effects and quit all statins, with regression of their adverse side effects over many months. Some should never have been prescribed any statin because they were too old (over 68 or so) to have benifited or are women (NO study has shown that women benefit from statins).

I thought at first that Lipitor was indeed the WIN-WIN pill I was told it was. But then adverse things started happen to my muscles, ligaments, stamina, etc. Finally it got so bad that I could no longer ignore it. I quickly found this site on Internet searches and soon had enough confirmation of the nasty things all statins do to a human's biochemistry. On the day I got confirmation of how and how much statins lower CoQ10, dolichols, cholesterol, etc. I stopped totally. Within two weeks I had made a huge recovery of stamina, and then went on to the happy experience of many other adverse side effects regressing -- it was like I was recovering from chemotherapy -- it has taken 15 months so far and I am still regaining lost abilities, although still not back to previous abilities.

Only as I have recovered have I really learned how much damage Lipitor did to me. Also, I am one of those that should never have been prescribed Lipitor because of age.

A curse on all doctors that prescribe any statin!!

Suggest that you read one of Dr. Graveline's recent newsletters, on Lp(a) and then have your L-(a) concentration in blood measured.

Welcome to this discussion forum!!
Lars
lars999
 
Posts: 331
Joined: Mon Sep 20, 2010 10:14 am


Return to Lipitor (atorvastatin)

Who is online

Users browsing this forum: Google [Bot] and 2 guests

cron